Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    My Parkinson's med are quitting too early
    avatar
    newshen posted:
    I have had PD for about 11 years. I am currently laking SInemet, Azilect and Requp for the disease. Recently my Dr change my Sinemet dose and it seems to run out about an hour before it should I am scheduled to take it every four hours and after 3, ,my legs give out, my body gets tired and it is hard to move. Should I take 1/2 sinemet to get me through the until the next time or is it not good in the long run of dealing with this disease to snesk in an occasional small extra dose.
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Hi, newshen
    I apologize for my delay. I think you need to let your neurologist know that you are worse since the medication change, specifically that you turn off after 3 hours - a full hour before your next dose.

    Then: ask if you should increase the requip or sinemet to help with off time. And finally, what dose or what schedule would work best for you.
     
    avatar
    newshen replied to Mark A Stacy, MD's response:
    Thank you Dr Stacy. I changed neurologists and she didn't change my medicine, but gave me a different configuration. I think I needed to give my system more time to get used to a different dose of the same medicine. I am doing much better since you wrote but at my next visit, coming up soon, I will definitely ask if I can add just a bit between doses if it has a tendency to wear off.. I appreciate knowing help is out there if I need it. thanks again
    Newshen
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD replied to newshen's response:
    I hope you have a good conversation with your new doctor - that is the best way to get better!


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center